Weight gain with pramapexol

Weight gain with pramapexol

I have been on pramapexole for 5 years now for RLS They work great for me but just the last few days have been demented wondering why I have put so much weight on ! 3 stone!! I can't stop eating!! I read the side affects and they don't say weight gain so I just thought it was me being greedy but after reading many comments I am now starting to believe that it may be the medication But am terrified of thought of not having it as it really works for me !! Anyway off to the doctors tomorrow will give you all an update!

25 Replies

oldestnewest
  • Hi if you are like me and tend to put weight on easily then I think you will find quite a few of the RLS meds do that which is depressing I am taking pramapexel,clonazapam, and have just been in to the sleep clinic for a chat ,and they have put me on Tramadol as well ,so at some stage will be going for sleep study ,in the meantime I to have put a lot of weight on ,so am run walking to try and at least tone up a bit

  • Hi, Are you in the USA or UK as most U.K. doctors don't like to prescribe Tramadol.

  • I have become a compulsive eater, and put it down to being retired and at home and habitual, under uncommon side effects, unontrobale exessive shopping or spending, seual drive, gambling, and eating is very much a side effect, just read this now

  • Wow ! That's me too! That's it I have to get off these tablets !! Off to doctors today see what she has to say. Scarey though as theses tablets really work for me .

  • unwise to cold turkey, try reducing and being aware of side effects an help you to overcome see if the doctor can recommend ways of curbing the compulsive eating. I get involved in a game of rummy on line every time i want to feed my face, my compulsion to win helps me forget it for quite a while

  • Flame43, I agree with you. Maybe it is the time of year, maybe something else such as the cold weather, shorter days, early darkness, all of which effect our moods.

  • THERE IS OF COURSE THAT TOO, BEING INSIDE LONGER TAKES YOU TOO NEAR THE FRIDGE, AND OF COURSE IF THEY DID NOT WANT YOU TO MIDNIGHT SNACK, WHY DO THEY HAVE A LIGHT IN THE FRIDGE (lol) HAVE A LOVELY CHRISTMAS

  • I too am on pramipexole and have put on at least a stone too much. I feel that I do not have the self-control regarding food and once I start, find it hard to stop. Its hard to make rules but I must...ie. no food after 8pm and smaller portions. I also now take every opportunity to walk rather than take the bus. Good luck !

  • It's once I start eating I can't stop ! I can't say " No" I eat even when not hungry When I wake up it's the first thing on my mind and if I wake through the night I get up and have a snack !!! At the doctors for 3 today 😳

  • I know its difficult. What dosage are you on. I banned myself from leaving the bedroom at night (except for the loo!) to avoid raiding the kitchen. But still may need to get up and do toe rises etc in my bedroom...

  • 0.088mg 2 at night !

  • Same here.

  • Well been to the doctors and no further forward RLS IS a very underestimated thing to live with and until you suffer from it yourself will never know the impact it has on your life so finding pramapexole and it working for me felt like I had won the bliddy lottery! But after putting 3 stone on and reading other people's comments I really believe it is possible that my weight gain is due to meds SO I am gonna reduce it and also try to be more strict 😜Anyway I have joined slimming world because did you know folks that if your bmi is over a certain number you can get 12 weeks free 'n Just go to local chemist it's true!! Well will check in soon for update x

  • Hi , just wanted to warn you that reducing /stopping any dopamine agonists will normally result in a marked increase in severity of RLS so it is not recommended weaning down without a back up pain med eg Codeine or Tramadol

    Pipps x

  • Thanks I will do that x

  • First I am 76 years old (male) and have had RLS as far back as I can recall. It is hell without the meds. Like you I had been on this diabolical drug for 4-5 years and at first it worked great but about 18 months ago I started feeling really tired with very low energy levels, I had some routine blood test and it showed that my Sodium levels were low and out of the safe zone. My GP checked me into a local hospital. After three days of Sodium I V infusion and any number of additional test my team of 3 or 4 top notched doctors could not reach a logical conclusion of why my sodium count was low. Long story short, after checking out of the hospital, I felt well for a while .Not being satisfied with my doctors conclusion, I started doing different searches on the internet concerning all my individual meds & low sodium blood counts. Turns out that there is an article / paper written by a doctor in Korea about a female patient in Korea taking this same drug with the very same symptoms and the issue of low sodium . Her case was very very similar to my situation.

    I met with my RLS doctor and with his permission started weaning myself from taking Pramipexole. I was originally taking about .625 MG a day which is not a high dosage. As I slowly cut my dosage down to .25 MG, and as I cut back I went through the worse withdrawal experience ever. I have experienced several different drug ( Opioids) withdrawals but this was by far the worse. As I said above I current only .25 MG a day in the evening but just could not go any further with cutting back lower.

    I couldn't get off the remaining dosage of .25 MG a day . To do so I would have had to switch to something like Fentanyl which is even more dangerous.

    I have heard from a good source that Cannabis can supplement your RLS meds with about three puffs just before bedtime. It doesn't take much and I am told that It works better than any other RLS meds. I would say that the Cannabis could be better because if you use the right strand it will help you sleep. I hear from other RLS patients that it works faster than any of the other RLS meds . Check out the Southern California RLS website and do a search for Cannabis & RLS.

  • The only problem with that is I would be scared of starting to smoke again!!

  • did the same to me ...very quickly too. xxxx

  • hi franke anddanny snap have done same maybe two and half stone

    in 2 years am now off [prami] its been a nightmare have come close to giving up but its been two weeks since i took my last half of one if you put your mind to it can be done am still illsuffering may i suggest you get in touch with {PIPPINS2} on this forum she helped me thro it there are many more who will willing give you sound advice so go to it and good luck

  • Like you I've been on Pramipexol for a number of years and noticed I had put on weight about 3/4 stone. At first I thought the same as you I'm being too greedy , but couldn't understand the weight gain as I don't eat as much as I used to. It is only reading about people who were on the same medication and who had put on weight that I realised it must be that.I am trying to wean myself off them , I know it's like cold turkey but hate the weight I am gaining,Anyone got any ideas for rls without taking medication.It is now 2.20 am and my legs have started but I'm determined not to take any tablets . Please let us know how you get on at the doctor. I live in Spain and don't speak the language so would have to take an interpreter , but a lot of doctors either don't recognise it or know nothing about it ,

  • Hey graciebes, how are you today? In the conversion table, how many pounds is 3/4 stone? Clearly I am from the USA and don't know exactly how much weight we are talking about. Thanks.

  • hi sorry it meant to say 3 tp 4 stone

  • Hi Graciebes

    Please check out references to the Monash University FODMAP diet on this forum and on patient.co.uk

    It works for some people.

    Cheers

  • No, no, Mirapex (pramipexole) is actually not at fault. Here in the USA, if you google it, it actually causes a decrease in appetite and weight loss. I have been on it's "sibling" so to speak, ropinirole (Requip) for decades and have found that it has no effect whatsoever on weight - gain or loss. My personal feeling is that there is something else going on, but it is NOT the pramipexole. What else is happening in your life right now at the craziest time of the year - the holidays?

  • Its more that it effects your judgement and self control. For some that means shopping too much, or increased sexual urges Or food ,food food !!!

You may also like...